Alert archive / Missouri / Flash Flood Warnings in 2011

Flash Flood Warning 17, NWS Paducah, KY

April 23, 20118 counties in Missouri; 4 counties in Illinois

NWS Paducah, KY issued this flash flood warning at Apr 23, 2011, 8:25 PM CDT for 8 counties in Missouri; 4 counties in Illinois. It was in force for 12 hr. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2011, 8:25 PM CDT (01:25 UTC)
Expired
Apr 24, 2011, 8:15 AM CDT
In force
12 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

Counties Alexander County, IL, Johnson County, IL, Pulaski County, IL, Union County, IL, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 108 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 8:35 PM CDTHEAVY RAIN 0Marble Hill, MOEMERGENCY MANAGEMENT REPORTED 3 INCHES OF RAINFALL IN 1 1/2 TO 2 HOURS IN PARTS OF BOLLINGER COUNTY.
Apr 23, 8:35 PM CDTHEAVY RAIN 3Marble Hill, MO3 INCHES OF RAINFALL IN 1 1/2 TO 2 HOURS IN PARTS OF BOLLINGER COUNTY.
Apr 23, 11:37 PM CDTFLASH FLOODPoplar Bluff, MO4 WATER RESCUES...FROM HOMES AND CARS...5 INTERSECTIONS CLOSED. WATER BEING PUMPED.
Apr 24, 6:44 AM CDTFLASH FLOODGale, IL5.86 INCHES OF RAIN MEASURED BY RAWS.
Apr 24, 6:44 AM CDTFLASH FLOODVan Buren, MO4.98 INCHES MEASURED BY NATIONAL FOREST SERVIVE RAWS STATION SINCE AROUND 7 PM 4/23/11.
Apr 24, 7:33 AM CDTHEAVY RAIN 5.23Poplar Bluff, MO3.1 INCHES OVER THE PAST 24 HOURS, 5.23 INCHES TOTAL EVENT
Apr 24, 7:39 AM CDTHEAVY RAIN 4.98Van Buren, MO2 DAY STORM TOTAL 4.98 INCHES FROM NATIONAL FOREST SERVIVE RAWS SITE.
Apr 24, 7:39 AM CDTHEAVY RAIN 5.86Gale, ILTWO DAY STORM TOTAL OF 5.86 INCHES FROM NATIONAL FOREST SERVIVE RAWS SITE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 192 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.4 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 781 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
781 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1432 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

923 
WGUS53 KPAH 240125
FFWPAH
ILC003-087-153-181-MOC017-023-031-035-181-201-207-223-240715-
/O.NEW.KPAH.FF.W.0017.110424T0125Z-110424T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
825 PM CDT SAT APR 23 2011

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOLLINGER COUNTY IN SOUTHEAST MISSOURI...
  BUTLER COUNTY IN SOUTHEAST MISSOURI...
  CAPE GIRARDEAU COUNTY IN SOUTHEAST MISSOURI...
  CARTER COUNTY IN SOUTHEAST MISSOURI...
  RIPLEY COUNTY IN SOUTHEAST MISSOURI...
  SCOTT COUNTY IN SOUTHEAST MISSOURI...
  STODDARD COUNTY IN SOUTHEAST MISSOURI...
  WAYNE COUNTY IN SOUTHEAST MISSOURI...
  ALEXANDER COUNTY IN SOUTHERN ILLINOIS...
  JOHNSON COUNTY IN SOUTHERN ILLINOIS...
  PULASKI COUNTY IN SOUTHERN ILLINOIS...
  UNION COUNTY IN SOUTHERN ILLINOIS...

* UNTIL 215 AM CDT SUNDAY.

* AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  HEAVY RAIN FROM THUNDERSTORMS OVER PARTS OF THE WARNED AREA...OR   
  IS EXPECTED TO MOVE INTO PARTS OF THE WARNED AREA SOON. MUCH OF    
  THE WARNED AREA HAS RECEIVED SEVERAL INCHES OF RAIN RECENTLY.      
  ANOTHER INCH OR TWO OF RAIN IS POSSIBLE THIS EVENING AND INTO      
  THE OVERNIGHT HOURS...AS MULTIPLE THUNDERSTORMS MOVE               
  THROUGH.

* LOCATIONS IN THE WARNING INCLUDE...
  SHOOK...
  WAPPAPELLO LAKE AREA...
  WAPPAPELLO...
  PUXICO...
  GREENVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF 
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. DO NOT 
DRIVE AROUND BARRICADES!

&&

LAT...LON 3708 9122 3705 9079 3727 9074 3731 9015
      3760 9015 3760 8871 3734 8872 3734 8891
      3723 8893 3708 8916 3699 8914 3709 8930
      3700 8926 3686 8970 3663 8972 3663 9015
      3650 9023 3649 9113 3682 9112 3683 9123

$$
4 follow-up statements
273 
WGUS73 KPAH 240540
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1240 AM CDT SUN APR 24 2011

ILC003-087-153-181-MOC017-023-031-035-181-201-207-223-240715-
/O.CON.KPAH.FF.W.0017.000000T0000Z-110424T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI IL-ALEXANDER IL-JOHNSON IL-UNION IL-STODDARD MO-SCOTT 
MO-WAYNE MO-BOLLINGER MO-CAPE GIRARDEAU MO-CARTER MO-BUTLER 
MO-RIPLEY MO-
1240 AM CDT SUN APR 24 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR
UNION...JOHNSON...ALEXANDER AND PULASKI COUNTIES IN SOUTHERN
ILLINOIS...AND RIPLEY...BUTLER...CARTER...CAPE GIRARDEAU...
BOLLINGER...WAYNE...SCOTT AND STODDARD COUNTIES IN SOUTHEAST
MISSOURI...

AT 1227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE PERIODS OF MODERATE TO HEAVY RAIN AND SCATTERED 
THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA. THIS IS 
EXPECTED TO CONTINUE. IN THE LATE EVENING...WATER RESCUES WERE 
REPORTED AND A NUMBER OF INTERSECTIONS CLOSED BY WATER IN BUTLER 
COUNTY. EARLIER IN THE EVENING IN BOLLINGER COUNTY...1 1/2 TO 2 
INCHES OF RAIN FELL IN AN HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF 
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. DO NOT 
DRIVE AROUND BARRICADES!

&&

LAT...LON 3708 9122 3705 9079 3727 9074 3731 9015
      3760 9015 3760 8871 3734 8872 3734 8891
      3723 8893 3708 8916 3699 8914 3709 8930
      3700 8926 3686 8970 3663 8972 3663 9015
      3650 9023 3649 9113 3682 9112 3683 9123

$$
580 
WGUS53 KPAH 240713
FFWPAH
ILC003-087-153-181-MOC017-023-031-035-181-201-207-223-241315-
/O.EXT.KPAH.FF.W.0017.000000T0000Z-110424T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
213 AM CDT SUN APR 24 2011

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  BOLLINGER COUNTY IN SOUTHEAST MISSOURI...
  BUTLER COUNTY IN SOUTHEAST MISSOURI...
  CAPE GIRARDEAU COUNTY IN SOUTHEAST MISSOURI...
  CARTER COUNTY IN SOUTHEAST MISSOURI...
  RIPLEY COUNTY IN SOUTHEAST MISSOURI...
  SCOTT COUNTY IN SOUTHEAST MISSOURI...
  STODDARD COUNTY IN SOUTHEAST MISSOURI...
  WAYNE COUNTY IN SOUTHEAST MISSOURI...
  ALEXANDER COUNTY IN SOUTHERN ILLINOIS...
  JOHNSON COUNTY IN SOUTHERN ILLINOIS...
  PULASKI COUNTY IN SOUTHERN ILLINOIS...
  UNION COUNTY IN SOUTHERN ILLINOIS...

* UNTIL 815 AM CDT.

* AT 200 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
MODERATE TO HEAVY RAIN FROM MULTIPLE THUNDERSTORMS OVER THE WARNED 
AREA. AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL ARE LIKELY OVERNIGHT 
AS MORE THUNDERSTORMS MOVE INTO THE AREA FROM THE 
SOUTHWEST...WORSENING ONGOING FLOODING CONDITIONS.

  FLASH FLOOD EMERGENCY FOR THE WARNED AREA. TAKE ACTION             
  IMMEDIATELY! OFFICIALS HAVE SET UP AN INCIDENT COMMAND POST IN     
  POPLAR BLUFF. THEY HAVE PERFORMED WATER RESCUES FROM HOMES AND     
  CARS IN THE POPLAR BLUFF AREA. SEVERAL ROADS IN POPLAR BLUFF HAVE  
  BEEN CLOSED DUE TO HIGH WATER.

* LOCATIONS IN THE WARNING INCLUDE...
  BELL CITY...
  BLOOMFIELD...
  ADVANCE...
  POPLAR BLUFF...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3708 9122 3705 9079 3727 9074 3731 9015
      3760 9015 3760 8871 3734 8872 3734 8891
      3723 8893 3708 8916 3699 8914 3709 8930
      3700 8926 3686 8970 3663 8972 3663 9015
      3650 9023 3649 9113 3682 9112 3683 9123

$$
620 
WGUS73 KPAH 241101
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
601 AM CDT SUN APR 24 2011

ILC003-087-153-181-MOC017-023-031-035-181-201-207-223-241315-
/O.CON.KPAH.FF.W.0017.000000T0000Z-110424T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI IL-ALEXANDER IL-JOHNSON IL-UNION IL-STODDARD MO-SCOTT MO-
WAYNE MO-BOLLINGER MO-CAPE GIRARDEAU MO-CARTER MO-BUTLER MO-RIPLEY MO-
601 AM CDT SUN APR 24 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR
UNION...JOHNSON...ALEXANDER AND PULASKI COUNTIES IN SOUTHERN
ILLINOIS...AND RIPLEY...BUTLER...CARTER...CAPE GIRARDEAU...
BOLLINGER...WAYNE...SCOTT AND STODDARD COUNTIES IN SOUTHEAST
MISSOURI...

AT 554 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING 
CONTINUED IN POPLAR BLUFF.

EVEN THOUGH THE HEAVY RAIN HAD EXITED THE AREA...RUNOFF FROM THE 
RAINS OVERNIGHT CONTINUED TO FLOOD NUMEROUS STREETS. THIS PROMPTED 
SEVERAL ROAD CLOSURES. AN INCIDENT COMMAND POST HAS BEEN ESTABLISHED 
TO MONITOR AND MITIGATE THE FLOODING WITH PUMPS AND BARRICADES. 
THEREFORE...THE WARNING WILL BE ALLOWED TO CONTINUE. 

CONDITIONS ARE EXPECTED TO IMPROVE CONSIDERABLY BY LATE MORNING. IN 
CONTRAST...REDEVELOPMENT OF STRONG AND POSSIBLY SOME SEVERE STORMS 
WILL BE POSSIBLE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3708 9122 3705 9079 3727 9074 3731 9015
      3760 9015 3760 8871 3734 8872 3734 8891
      3723 8893 3708 8916 3699 8914 3709 8930
      3700 8926 3686 8970 3663 8972 3663 9015
      3650 9023 3649 9113 3682 9112 3683 9123

$$
890 
WGUS73 KPAH 241234
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
734 AM CDT SUN APR 24 2011

ILC003-087-153-181-MOC017-023-031-035-181-201-207-223-241315-
/O.CON.KPAH.FF.W.0017.000000T0000Z-110424T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI IL-ALEXANDER IL-JOHNSON IL-UNION IL-STODDARD MO-SCOTT MO-
WAYNE MO-BOLLINGER MO-CAPE GIRARDEAU MO-CARTER MO-BUTLER MO-RIPLEY MO-
734 AM CDT SUN APR 24 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR
UNION...JOHNSON...ALEXANDER AND PULASKI COUNTIES IN SOUTHERN
ILLINOIS...AND RIPLEY...BUTLER...CARTER...CAPE GIRARDEAU...
BOLLINGER...WAYNE...SCOTT AND STODDARD COUNTIES IN SOUTHEAST
MISSOURI...

AT 730 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THE FLOOD 
WATERS WERE RECEDING AND SOME ROADS WERE BEING REOPENED. 
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE ON TIME.

HOWEVER WITH ADDITIONAL RAIN EXPECTED TO RETURN THIS AFTERNOON AND 
TONIGHT...THE INCIDENT COMMAND POST WILL REMAIN OPEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING. MOST FLOOD RELATED DEATHS OCCUR IN 
AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED 
BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A 
FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER 
MOVE UP TO HIGHER GROUND.

&&

LAT...LON 3708 9122 3705 9079 3727 9074 3731 9015
      3760 9015 3760 8871 3734 8872 3734 8891
      3723 8893 3708 8916 3699 8914 3709 8930
      3700 8926 3686 8970 3663 8972 3663 9015
      3650 9023 3649 9113 3682 9112 3683 9123

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 7:19 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Apr 23, 7:19 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
719 PM CDT SAT APR 23 2011

.UPDATE...
HEAVY RAINFALL EVENT UNFOLDING FOR SOUTHEAST MISSOURI AND SOUTHERN
ILLINOIS. CANNOT COMPLETELY RULE OUT A STRAY BRIEF HAILER...BUT
MAJOR CONCERN WILL BE HEAVY RAIN AND FLOODING FOR THE REMAINDER OF
THE NIGHT. HAVE UPDATED ALL PRODUCTS TO FINALLY REMOVE THE
TORNADO WATCH.

&&

.DISCUSSION...
HAVING TOO MUCH FUN HERE AGAIN TODAY. MAIN ISSUE BEYOND THE
CURRENT SEVERE WEATHER CONTINUES TO BE HEAVY RAIN AND FLASH
FLOODING THREAT. ALREADY HAVE SIGNIFICANT FLOODING OVER PORTIONS
OF SOUTHWEST INDIANA...AND THE 12Z GFS SEEMS TO HAVE A PRETTY GOOD
HANDLE IN KEEPING THE BOUNDARY AND FOCUS FOR THUNDERSTORMS OVER
THE QUAD STATE AT LEAST THROUGH THE DAY SUNDAY...RATHER THAN
QUICKLY SHIFTING BACK NORTH TONIGHT. THEREFORE EXTENDED THE FLASH
FLOOD WATCH THROUGH 00Z MONDAY...AND WILL WAIT TO SEE IF WE WILL
GET THE ADVERTISED BREAK SUNDAY NIGHT INTO MONDAY THAT HAS BEEN
ADVERTISED FOR THE PAST FEW DAYS OF MODEL RUNS.

THE LAST WAVE CONTINUES TO BE CONSISTENTLY FORECAST BY THE GFS AND
ECMWF TO TRACK THROUGH THE AREA WEDNESDAY. THE HEAVIEST RAINFALL
MAY FALL IN THE MONDAY NIGHT THROUGH WEDNESDAY PERIOD...AS 2 TO 3
MAJOR IMPULSES LIFT NORTHEAST THROUGH THE REGION. WE ALREADY HAVE 2
TO 5 INCHES ACCORDING TO RADAR ESTIMATES...AND MAY SEE ANOTHER 2
TO 4 INCHES THROUGH SUNDAY. THE FINAL 2 DAYS MAY BRING ANOTHER 4
TO 6 INCHES. I WOULD NOT BE SURPRISED IF A FOOT OR MORE OF
RAINFALL OCCURS OVER SOME PORTIONS OF THE AREA BEFORE IT ENDS.

THE FLOODING WILL BECOME EXTREME OVER THE NEXT 3 TO 4 DAYS...AND
THE WATCH WILL LIKELY CONTINUE TO BE EXTENDED THROUGH WEDNESDAY.

&&

.AVIATION...
THUNDER WILL LIKELY BE PREVALENT FOR THE DURATION OF THE
PERIOD...AS THE PRIMARY SURFACE FRONT STALLS OUT OVER THE REGION
FROM KCGI/KPAH TO KEVV/KOWB THROUGH THE 00Z TAF PERIOD.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR BALLARD-CALDWELL-
     CARLISLE-CRITTENDEN-DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-
     HOPKINS-LIVINGSTON-LYON-MARSHALL-MCCRACKEN-MCLEAN-UNION KY-
     WEBSTER.

MO...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR BOLLINGER-BUTLER-
     CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
     RIPLEY-SCOTT-STODDARD-WAYNE MO.

IL...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR ALEXANDER-EDWARDS-
     FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
     MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
     IL-WHITE-WILLIAMSON.

IN...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR GIBSON-PIKE-POSEY-
     SPENCER-VANDERBURGH-WARRICK.

&&

DRS
Hazardous weather outlook, Apr 23, 7:41 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
741 PM CDT SAT APR 23 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-241000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
741 PM CDT SAT APR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

HEAVY RAINFALL AND FLASH FLOODING WILL BE THE PRIMARY CONCERN
TONIGHT...AS WIDESPREAD THUNDERSTORMS WILL CONTINUE TO STREAM
NORTHEAST FROM SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS. THIS
ACTIVITY WILL LIKELY SHIFT TO THE SOUTH AND EAST INTO SOUTHWEST
INDIANA...AND PORTIONS OF WEST KENTUCKY OVERNIGHT. THE FLASH FLOOD
WATCH REMAINS IN EFFECT.

A FEW STORMS MAY BRIEFLY PULSE UP TO PRODUCE LARGE HAIL THIS
EVENING OVER SOUTHEAST MISSOURI AND ADJACENT PORTIONS OF SOUTHERN
ILLINOIS AND WEST KENTUCKY.

MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND LEVELS
WILL ONLY BE GOING UP WITH THE ADDITIONAL RAINFALL. PLEASE REFER
OUR RIVER FLOOD PRODUCTS AT

HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PAH .

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODS OF THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE OVER
MUCH OF THE QUAD STATE SUNDAY THROUGH WEDNESDAY...AS A FRONTAL BOUNDARY
REMAINS NEARLY STATIONARY ACROSS THE REGION. THE HEAVIEST RAINS
WILL FALL WHERE THUNDERSTORMS ARE ABLE TO TRAIN LONG THE STATIONARY
BOUNDARY. SEVERAL INCHES OF RAIN WILL BE POSSIBLE. A FLASH FLOOD
WATCH IS CURRENTLY IN EFFECT THROUGH SUNDAY...AND WILL MOST LIKELY
BE EXTENDED THROUGH THE FIRST HALF OF NEXT WEEK.

SEVERE STORMS WITH THE POTENTIAL FOR LARGE HAIL...DAMAGING WINDS
AND TORNADOES WILL BE POSSIBLE GENERALLY IN THE AFTERNOON AND
EVENING HOURS EACH DAY SUNDAY THROUGH TUESDAY. THE BEST CHANCES
FOR WIDESPREAD SEVERE STORMS WILL BE MONDAY NIGHT AND AGAIN
TUESDAY NIGHT.

MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND LEVELS
WILL ONLY BE GOING UP WITH THE ADDITIONAL RAINFALL. PLEASE REFER
TO OUR RIVER FLOOD PRODUCTS AT

HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PAH .

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUESTED EACH DAY SUNDAY
THROUGH TUESDAY. SPOTTERS SHOULD ALSO REPORT ANY FLOODING PROBLEMS
THEY ENCOUNTER THROUGH THE NEXT SEVERAL DAYS.

DRS

In the hours before

Local storm report, Apr 23, 4:29 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
429 PM CDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     FUNNEL CLOUD     SACRAMENTO              37.42N 87.27W
04/23/2011                   MCLEAN             KY   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED BETWEEN SACRAMENTO AND ISLAND.

&&

SMITTY
Local storm report, Apr 23, 4:35 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
435 PM CDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     FUNNEL CLOUD     1 N BREMEN              37.38N 87.22W
04/23/2011                   MUHLENBERG         KY   FIRE DEPT/RESCUE

            REPORTED JUST NORTH OF TOWN.

&&

SMITTY
Local storm report, Apr 23, 4:54 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
454 PM CDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     HAIL             GREENVILLE              37.21N 87.18W
04/23/2011  M1.00 INCH       MUHLENBERG         KY   TRAINED SPOTTER

            QUARTER SIZE HAIL.

&&

SMITTY
Local storm report, Apr 23, 4:55 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
455 PM CDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             BEECH CREEK             37.18N 87.06W
04/23/2011  M1.00 INCH       MUHLENBERG         KY   TRAINED SPOTTER

            NICKEL AND QUARTER SIZE HAIL REPORTED.

&&

SMITTY
Local storm report, Apr 23, 5:04 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
504 PM CDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     TSTM WND DMG     LILBOURN                36.59N 89.61W
04/23/2011                   NEW MADRID         MO   EMERGENCY MNGR

            LATE REPORT. OLDER BRICK BUILDING UNDER DEMOLATION HAD
            COLLAPSED.

&&

SMITTY
Local storm report, Apr 23, 5:05 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
505 PM CDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     TSTM WND DMG     NEW MADRID              36.59N 89.55W
04/23/2011                   NEW MADRID         MO   EMERGENCY MNGR

            LATE REPORT. COUPLE OF SHEDS BLOWN OVER.

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:14 PM CDTFlash Flood WarningPAHPerry10 hr
Apr 23, 8:29 PM CDTSevere Thunderstorm WarningPAHBollinger, Cape Girardeau, Stoddard31 min
Apr 23, 8:35 PM CDTSevere Thunderstorm WarningPAHButler25 min
Apr 23, 8:47 PM CDTSevere Thunderstorm WarningPAHRipley28 min
Apr 23, 8:55 PM CDTSevere Thunderstorm WarningPAHStoddard20 min
Apr 23, 9:03 PM CDTSevere Thunderstorm WarningPAHRipley27 min
Apr 23, 9:08 PM CDTSevere Thunderstorm WarningPAHNew Madrid, Stoddard37 min
Apr 23, 11:57 PM CDTSevere Thunderstorm WarningPAHButler33 min
Apr 24, 1:30 AM CDTFlash Flood WarningPAHMississippi, New Madrid10 hr
Apr 24, 11:11 AM CDTRiver Flood WarningPAHCarter69 hr
Apr 24, 11:14 AM CDTRiver Flood WarningPAHButler, Stoddard39 days
Apr 24, 12:02 PM CDTAreal Flood WarningPAHBollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid and 5 more10 hr
Apr 24, 1:56 PM CDTFlash Flood WarningPAHButler, Mississippi, New Madrid, Scott, Stoddard3 hr
Apr 23, 10:23 PM CDTFlash Flood WarningPAHGallatin, Hardin, Pope, Saline12 hr

Nearby

Flash Flood Warnings in Missouri, 2011Flash Flood Warnings in Illinois, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.